Alert archive / Colorado / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 49, NWS Pueblo, CO

June 2, 2019Alamosa County, Rio Grande County, Saguache County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 2, 2019, 12:52 PM MDT for Alamosa County, Rio Grande County, Saguache County, Colorado. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2019, 12:52 PM MDT (18:52 UTC)
Expired
Jun 2, 2019, 1:15 PM MDT
In force
23 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Alamosa County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 184 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.9 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2019-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 144 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2019-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
144 J/kg
Mixed-layer CIN
-299 J/kg
Mixed-layer LCL
1644 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

652 
WUUS55 KPUB 021852
SVRPUB
COC003-105-109-021915-
/O.NEW.KPUB.SV.W.0049.190602T1852Z-190602T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
1252 PM MDT Sun Jun 2 2019

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Northwestern Alamosa County in southeastern Colorado...
  Northeastern Rio Grande County in south central Colorado...
  Southeastern Saguache County in central Colorado...

* Until 115 PM MDT.

* At 1252 PM MDT, a severe thunderstorm was located over Center, or
  20 miles northwest of Alamosa, moving northeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Center and Hooper. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3759 10615 3779 10622 3790 10594 3769 10584
TIME...MOT...LOC 1852Z 238DEG 18KT 3771 10610 

HAIL...1.00IN
WIND...60MPH
 
$$
28
2 follow-up statements
394 
WWUS55 KPUB 021859
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
1259 PM MDT Sun Jun 2 2019

COC003-105-109-021915-
/O.CON.KPUB.SV.W.0049.000000T0000Z-190602T1915Z/
Alamosa CO-Rio Grande CO-Saguache CO-
1259 PM MDT Sun Jun 2 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM MDT
FOR NORTHWESTERN ALAMOSA...EAST CENTRAL RIO GRANDE AND SOUTHEASTERN
SAGUACHE COUNTIES...

At 1259 PM MDT, a severe thunderstorm was located over Center, or 22
miles northwest of Alamosa, moving northeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Center and Hooper. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3761 10614 3780 10619 3790 10594 3769 10584
TIME...MOT...LOC 1859Z 226DEG 16KT 3774 10609 

HAIL...1.00IN
WIND...60MPH
 
$$

28
165 
WWUS55 KPUB 021905
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
105 PM MDT Sun Jun 2 2019

COC003-105-109-021915-
/O.CON.KPUB.SV.W.0049.000000T0000Z-190602T1915Z/
Alamosa CO-Rio Grande CO-Saguache CO-
105 PM MDT Sun Jun 2 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM MDT
FOR NORTHWESTERN ALAMOSA...EAST CENTRAL RIO GRANDE AND SOUTHEASTERN
SAGUACHE COUNTIES...

At 105 PM MDT, a severe thunderstorm was located near Center, or 22
miles northwest of Alamosa, moving northeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Center and Hooper. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3764 10610 3780 10619 3790 10594 3772 10587
TIME...MOT...LOC 1905Z 238DEG 18KT 3776 10605 

HAIL...1.00IN
WIND...60MPH
 
$$

28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 12:24 PM MDT, 28 minutes earlier.

Area forecast discussion, Jun 2, 12:24 PM MDT, 28 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1224 PM MDT Sun Jun 2 2019

.UPDATE...
Issued at 1222 PM MDT Sun Jun 2 2019

Updated for issuance of Severe Thunderstorm Watch.

&&

.SHORT TERM...(Today and tonight)
Issued at 513 AM MDT Sun Jun 2 2019

Currently...An upper low was located over southern CA early this
morning, producing south to southwest flow aloft across the Four
Corners region. Much of the I-25 corridor was experiencing low
clouds this morning, while the remainder of the forecast area
reported mostly clear skies. Temps have cooled into the mid 40s to
mid 50s for most locations as of 4 am, and into the 30s across the
mts.

Today...The upper low will not move much at all today, and the
expected weather is going to be nearly identical to what occurred on
Saturday across the region. Isolated convection will likely fire
over the higher terrain by late morning, then move east and
strengthen through the afternoon, aided by daytime heating and
increasing dewpoints further east. Projected CAPE values of over
2500 J/kg, decent shear and dewpoints near 60F across the plains
points to another afternoon and evening of potential severe weather,
and SPC has already painted much of the eastern plains in the Slight
category for severe storms. The main threats today will be large
hail, periods of heavy rainfall and wind gusts up to 60 mph. Max
temps today will climb into the 70s for the high valleys, and upper
70s to mid 80s for the plains.

Tonight...Activity will continue through the evening, then become
more isolated in nature as everything slides east after midnight.
Another mild night is on tap, with lows in the 40s for the high
valleys, and upper 40s to mid 50s for the plains. Moore

.LONG TERM...(Monday through Saturday)
Issued at 513 AM MDT Sun Jun 2 2019

Another round of strong to severe thunderstorms are possible over
primarily far eastern locations from Monday into Monday night(with
highest potential centered along an axis from western Kansas into
eastern New Mexico) as next upper disturbance and available
deeper atmospheric moisture allows projected capes, LI's and bulk
shear values to challenge/exceed 2200 J/KG, -8C and 40 knots
respectively at times.

Near daily rounds of showers and thunderstorms are anticipated
over south central and southeastern Colorado from Tuesday into
the weekend, with initial threat of storm activity expected from
closed upper low which is projected to move form southern
California on Monday into southeastern Colorado by Wednesday night
before shifting across Kansas on Thursday.

Then, enough atmospheric moisture is expected to combine with the
diurnal heating cycle to create additional showers and
thunderstorms, even as upper ridging builds across southern
Colorado during the Friday into Saturday time-frame. At this time,
it appears that the highest potential for more widespread precipitation
during the longer term should be realized Wednesday.

Above seasonal temperatures are projected into Tuesday, with
cooling anticipated by mid-week as northerly surge moves across by
Tuesday night and then near to above seasonal temperatures should
return from Friday into Saturday in combination with generally
low- grade gradient winds.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1125 AM MDT Sun Jun 2 2019

Showers and thunderstorms will be possible into the evening at
KCOS, KPUB and KALS, with brief heavy rain and gusty outflow winds
being the main threats. Late tonight, some forecast models are
showing the potential for another round of showers and maybe a few
thunderstorms, but other models are not showing this possibility.
There will also be the chance for some low clouds late tonight in
the KPUB and KCOS vicinities, but there's too much uncertainty at
this point to include in the forecast. Another round of showers
and storms will be possible Mon afternoon.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...28
AVIATION...28
Hazardous weather outlook, Jun 2, 11:05 AM MDT, 1 hour 47 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1105 AM MDT Sun Jun 2 2019

COZ058>089-093>099-031715-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1105 AM MDT Sun Jun 2 2019

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms will be possible across
southern Colorado this afternoon and evening. A few storms could
become severe over the eastern plains. Hail up to the size of
ping pong balls, and wind gusts up to 60 mph, will be the primary
storm threats. The greatest potential for severe storms is expected
between 3 PM and 9 PM.

The main threats with thunderstorms occuring west of Interstate 25
today will be cloud to ground lightning, hail up to the size of
pennies, wind gusts up to 50 mph, and brief periods of moderate
rainfall.

Warm temperatures has lead to increased snow melt across the high
country, and the water in creeks, streams and rivers, in and near
the high country, will run high and fast the next few days.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Strong to severe storms, capable of producing wind gusts around 60
mph, and hail around one inch in diameter or larger, will be
possible across the far eastern plains on Monday.

Also, there will be chances of mainly afternoon and evening
thunderstorms, each day through Saturday. The primary
storm threats will be cloud to ground lightning, locally heavy
rain, small hail and wind gusts to around 45 mph.

Storms that develop over the newer burn scars, especially the
Junkins, Hayden Pass and Spring burn areas could cause localized
flash flooding.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible through this evening across all of southeast and south
central Colorado.

28/28

In the hours before

Special weather statement, Jun 2, 11:49 AM MDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1149 AM MDT Sun Jun 2 2019

COZ067-069-070-021815-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft CO-
1149 AM MDT Sun Jun 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL RIO GRANDE COUNTY
UNTIL 1215 PM MDT...

At 1148 AM MDT, Doppler radar was tracking a strong thunderstorm near
Monte Vista, or 23 miles northwest of Alamosa, moving northeast at 15
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of east central Rio
Grande County.

LAT...LON 3755 10622 3760 10634 3773 10632 3774 10604
TIME...MOT...LOC 1748Z 207DEG 13KT 3764 10623

28
Special weather statement, Jun 2, 11:58 AM MDT, 54 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1158 AM MDT Sun Jun 2 2019

COZ064>066-069-021815-
La Garita Mountains Above 10000 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Saguache County West of Continental Divide Below 10000 Ft CO-
1158 AM MDT Sun Jun 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAGUACHE COUNTY
UNTIL 1215 PM MDT...

At 1158 AM MDT, Doppler radar was tracking a strong thunderstorm 7
miles east of North Pass, or 35 miles southeast of Gunnison, moving
northeast at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of north central
Saguache County.

LAT...LON 3809 10644 3824 10656 3840 10635 3821 10621
TIME...MOT...LOC 1758Z 234DEG 9KT 3821 10642

28
Special weather statement, Jun 2, 12:29 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1229 PM MDT Sun Jun 2 2019

COZ069-070-021900-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
1229 PM MDT Sun Jun 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALAMOSA...
NORTHEASTERN RIO GRANDE AND SOUTH CENTRAL SAGUACHE COUNTIES UNTIL 100
PM MDT...

At 1229 PM MDT, Doppler radar was tracking a strong thunderstorm over
Center, or 22 miles northwest of Alamosa, moving northeast at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Center and Hooper.

LAT...LON 3761 10611 3774 10624 3796 10596 3778 10578
TIME...MOT...LOC 1829Z 230DEG 29KT 3774 10611

mw
Special weather statement, Jun 2, 12:36 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1236 PM MDT Sun Jun 2 2019

COZ074-088-021900-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
1236 PM MDT Sun Jun 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY
UNTIL 100 PM MDT...

At 1235 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Stonewall, or 31 miles south of Indian Creek on the
southeastern Spring Brun Scar, moving northeast at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southwestern Las
Animas County.

LAT...LON 3700 10511 3705 10513 3716 10499 3700 10484
      3699 10486
TIME...MOT...LOC 1835Z 239DEG 8KT 3701 10505

BC

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 6:23 PM MDTSevere Thunderstorm WarningPUBKiowa18 min
Jun 1, 6:37 PM MDTSpecial Weather StatementPUBKiowa38 min
Jun 1, 7:11 PM MDTSpecial Weather StatementPUBKiowa49 min
Jun 1, 7:55 PM MDTSpecial Weather StatementPUBKiowa50 min
Jun 1, 8:14 PM MDTSevere Thunderstorm WarningPUBKiowa16 min
Jun 2, 11:49 AM MDTSpecial Weather StatementPUBRio Grande26 min
Jun 2, 11:58 AM MDTSpecial Weather StatementPUBSaguache17 min
Jun 2, 12:09 PM MDTSevere Thunderstorm WarningPUBSaguache36 min
Jun 2, 12:29 PM MDTSpecial Weather StatementPUBAlamosa31 min
Jun 2, 12:36 PM MDTSpecial Weather StatementPUBCostilla24 min
Jun 2, 1:15 PM MDTSevere Thunderstorm WarningPUBSaguache30 min
Jun 2, 1:17 PM MDTSpecial Weather StatementPUB28 min
Jun 2, 1:29 PM MDTSpecial Weather StatementPUBSaguache31 min
Jun 2, 1:47 PM MDTSpecial Weather StatementPUBAlamosa28 min
Jun 2, 2:06 PM MDTSevere Thunderstorm WarningPUBLas Animas24 min
Jun 2, 2:12 PM MDTSpecial Weather StatementPUBEl Paso33 min
Jun 2, 2:28 PM MDTSpecial Weather StatementPUBLas Animas47 min
Jun 2, 2:46 PM MDTSpecial Weather StatementPUBEl Paso14 min
Jun 2, 2:50 PM MDTSpecial Weather StatementPUBFremont25 min
Jun 2, 3:10 PM MDTSpecial Weather StatementPUBEl Paso20 min
Jun 2, 3:31 PM MDTSpecial Weather StatementPUBEl Paso14 min
Jun 2, 3:41 PM MDTSpecial Weather StatementPUBEl Paso19 min
Jun 2, 3:50 PM MDTSpecial Weather StatementPUB25 min
Jun 2, 3:54 PM MDTSevere Thunderstorm WarningPUBEl Paso36 min
Jun 2, 4:00 PM MDTSpecial Weather StatementPUBCrowley30 min
Jun 2, 4:09 PM MDTSevere Thunderstorm WarningPUBEl Paso21 min
Jun 2, 4:26 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas33 min
Jun 2, 4:31 PM MDTSpecial Weather StatementPUBLas Animas29 min
Jun 2, 4:32 PM MDTSpecial Weather StatementPUBCrowley43 min
Jun 2, 4:35 PM MDTSpecial Weather StatementPUBBent25 min
Jun 2, 4:58 PM MDTSpecial Weather StatementPUBBaca32 min
Jun 2, 4:59 PM MDTSpecial Weather StatementPUBBent46 min
Jun 2, 5:32 PM MDTSpecial Weather StatementPUBBaca43 min
Jun 2, 5:34 PM MDTSpecial Weather StatementPUBKiowa41 min
Jun 2, 5:38 PM MDTSevere Thunderstorm WarningPUBKiowa13 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.